Advice Please

Hi really appreciate being able to post here for advice as a bit of a learning curve on pred.

Had my tooth extracted last week and didn't carry on with my reduction of 12mg to 11mg but aborted that, rested and took antibiotics. All went well although the tooth extraction was tricky as half had crumbled under the crown so half came out fine, the other half was difficult but not painful.

My query is that since then I have had more pain, like searing pain in my arms and sometimes feet which I've put down to added inflammation because of having a difficult tooth extracted. At the moment I'm trying to rest more and see if the pains subside as its only been a week since the extraction. I haven't really wanted to up my dose as its taken me ages( it seems) to get from 15mg to here and I do tend to get quite emotional on the change of one level to another.

What do folk think? Would it be best to just give it another week and see if pain subsides or should I increase just a little and for how long?

Do appreciate advice given here as for many of us it's the only advice we often get or feel is informed.

Thanks a lot

Jackie

4 Replies

oldestnewest
  • Often it is possible to up the dose for a few days to cover such an event and then go back to where you were - that used to be done routinely but it was decided it wasn't necessary.

    I do find that being unwell/stressed with something else makes me feel something that feels a bit like electric shocks followed by a wave of warmth far more than usual. I had an attack of the collywobbles one night earlier this week, most likely an allergic reaction to something I'd eaten, and after 3 days I'm still feeling them more than usual.

  • Thank you for your quick reply. Good to know if necessary can up the dose for just a few days. Realise that compared to some my problems very mundane and not life threatening but very good and reassuring to get the advice

    Thank you

    Jackie

  • Don't ever think your problems are mundane, they are still horrible for you and don't often make life easy! And may not be life threatening, but still yukky illness, I understand very well, was diagnosed with GCA January this year, currently on 10mg daily, but head been hurting lot last couple of weeks. Blood tests are wanted more regular now, so that could be to do with it, although do have type 2 diabetes too, so may be cos of that! All confusing isn't it. Do hope the advice others have given helps, sorry I can't help much, take care :-)

  • No your encouragement a great help. I am no expert and I'm sure the experts on here will probably comment but if you have been diagnosed with GCA only in January of this year I would have expected them to have started you off on a much higher dose of pred. From what I've read here more likely 40mg. Did GP just start you on 15mg? If they suspect GCA also from what I've read here you should have been referred to Consultant Rheumi - have they done that? If suspected GCA and you are only on 10mg of pred no wonder you have very bad headaches which is concerning and again I would think experts on this forum would tell you to question this because of dangers associated with GCA and needing the appropriate dose of pred initially. As I said just my thoughts but I'm sure someone much more expert than me will advise you. Do hope you'll soon be feeling a little better.

    Jackie

You may also like...